The Michigan Mathematical Journal

ω1 and -ω1 may be the only minimal uncountable linear orders

Justin Tatch Moore

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 55, Issue 2 (2007), 437-457.

Dates
First available in Project Euclid: 20 August 2007

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1187647002

Digital Object Identifier
doi:10.1307/mmj/1187647002

Mathematical Reviews number (MathSciNet)
MR2369944

Zentralblatt MATH identifier
1146.03037

Subjects
Primary: 03E35: Consistency and independence results
Secondary: 03E75: Applications of set theory 06A05: Total order 06A07: Combinatorics of partially ordered sets

Citation

Moore, Justin Tatch. ω 1 and -ω 1 may be the only minimal uncountable linear orders. Michigan Math. J. 55 (2007), no. 2, 437--457. doi:10.1307/mmj/1187647002. https://projecteuclid.org/euclid.mmj/1187647002


Export citation

References

  • U. Abraham and S. Shelah, Isomorphism types of Aronszajn trees, Israel J. Math. 50 (1985), 75--113.
  • U. Abraham and S. Todorčević, Partition properties of $\omega_1$ compatible with CH, Fund. Math. 152 (1997), 165--181.
  • J. E. Baumgartner, All $\aleph_1$-dense sets of reals can be isomorphic, Fund. Math. 79 (1973), 101--106.
  • ------, Order types of real numbers and other uncountable orderings, Ordered sets (Banff, 1981), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 83, pp. 239--277, Reidel, Dordrecht, 1982.
  • ------, Bases for Aronszajn trees, Tsukuba J. Math. 9 (1985), 31--40.
  • K. Devlin and S. Shelah, A weak version of $\diamondsuit$ which follows from $2^\aleph_0<2^\aleph_1,$ Israel J. Math. 29 (1978), 239--247.
  • T. Eisworth and J. Roitman, CH with no Ostaszewski spaces, Trans. Amer. Math. Soc. 351 (1999), 2675--2693.
  • T. Ishiu and J. T. Moore, Minimality of non $\sigma $-scattered orders (submitted), April 2007.
  • K. Kunen, An introduction to independence proofs, Stud. Logic Found. Math., 102, North-Holland, Amsterdam, 1983.
  • R. Laver, On Fraï ssé's order type conjecture, Ann. of Math. (2) 93 (1971), 89--111.
  • S. MacLane, Categories for the working mathematician, 2nd ed., Grad. Texts in Math., 5, Springer-Verlag, New York, 1998.
  • J. T. Moore, A five element basis for the uncountable linear orders, Ann. of Math. (2) 163 (2006), 669--688.
  • S. Shelah, Infinite abelian groups, Whitehead problem and some constructions, Israel J. Math. 18 (1974), 243--256.
  • ------, Decomposing uncountable squares to countably many chains, J. Combin. Theory Ser. A 21 (1976), 110--114.
  • ------, Proper and improper forcing, 2nd ed., Springer-Verlag, Berlin, 1998.
  • W. Sierpiński, Sur un problème concernant les types de dimensions, Fund. Math. 19 (1932), 65--71.
  • R. Solovay and S. Tennenbaum, Iterated Cohen extensions and Souslin's problem, Ann. of Math. (2) 94 (1971), 201--245.
  • S. Todorčević, Trees and linearly ordered sets, Handbook of set-theoretic topology, pp. 235--293, North-Holland, Amsterdam, 1984.
  • ------, Partitioning pairs of countable ordinals, Acta Math. 159 (1987), 261--294.
  • ------, Lipschitz maps on trees, report 2000/01, number 13, Institut Mittag-Leffler.
  • ------, Coherent sequences, Handbook of set theory, North-Holland, Amsterdam (to appear).
  • W. H. Woodin, The axiom of determinacy, forcing axioms, and the nonstationary ideal, de Gruyter Ser. Log. Appl. 1, de Gruyter, Berlin, 1999.